Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 10, 2021, 1:20 AM CDT for Lincoln County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 1:20 AM CDT (06:20 UTC)
- Expired
- Jul 10, 2021, 2:00 AM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:00 AM CDT | TSTM WND DMG | North Platte, NE | SHUTTERS RIPPED OFF BUILDING BETWEEN 1 AND 2 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2799 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
989
WWUS83 KLBF 100620
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Sat Jul 10 2021
NEZ038-059-100700-
Custer NE-Lincoln NE-
120 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Etna, Jeffrey Canyon State Wildlife Management Area,
Birdwood and Vroman.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Nebraska.
LAT...LON 4104 10091 4127 10093 4114 10010 4104 10013
4104 10023 4087 10023
TIME...MOT...LOC 0620Z 289DEG 37KT 4113 10073
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:10 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 1:10 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 110 AM CDT Sat Jul 10 2021 .SHORT TERM...(This evening through Saturday night) Issued at 321 PM CDT Fri Jul 9 2021 Obvious trigger for severe storm development is moving through WY this afternoon. Storm activity is firing on the Laramie Range and moving east and southeast. The Bunkers storm motion in the NAM and RAP models backed by the HRRR and NAMdng models suggests a southeast storm motion toward Interstate 80. Meanwhile, the model consensus however suggested activity would develop on the Pine Ridge and move through the Sandhills. This could still happen given the developing cumulus field in that area. Given the very strong shear, 0-6km and 0-8km of 50 kts to 75 kts, very large hail is the concern where ever storms develop. The NAM soundings also show a pocket of dry air forming in the low to midlevels of the atmosphere which would support strong winds, perhaps coincident with the hail. Such was the case across wrn SD Thursday evening with an isolated storm which produced 2"+ hail and 60 to 70 mph winds. The very strong shear which results in Bulk Richardson number of 50 or less across wrn Nebraska could limit the severe storm coverage to isolated coverage with one or two discrete storms, but this is difficult to predict. The severe weather parameters, including an increase in CAPE, suggest upscale growth near and east of highway 83 this evening. SPC suggested a 2 percent tornado risk across wrn Nebraska and this is based on a very modest warm sector opening up across the Cheyenne divide and perhaps parts of the Pine Ridge as suggested the RAP model. The low level vorticity along the warm front combined with stretching caused by daytime heating could potentially support tornado development. There is also the prospect of a second or third round of thunderstorms developing late this evening and overnight before all of the storms exit east by 12z Saturday. A check on the elevated instability in the NAM and RAP soundings, suggests the potential for a few additional severe storms capable of large hail. The elevated CAPE in these models varies from over 3000 J/KG in the RAP to less than 2000 J/KG in the NAM. This instability and the very strong shear is concerning. Thus, the potential for early evening severe weather is obvious but the prospect of overnight severe weather is uncertain. The models are in very good agreement forming a cut-off low across Iowa Saturday. The NAM shows elevated instability along and east of highway 83; around 1000 J/KG of CAPE which should support thunderstorms with the potential for small-subsevere hail. The loss of daytime heating Saturday evening should cause most of the this rain activity to dissipate. The thunderstorm forecast tonight uses the short term model blend plus the HRRR and NAMdng. This forecast attempts to drive the thunderstorm chances south toward and south of Interstate 80 as suggested by the HRRR and NAMdng. The short term model blend is farther north across the Sandhills. The short term model blend was the basis for the shower and thunderstorm chances across ncntl Nebraska Saturday. This rain is associated with cold air aloft from the developing upper level low across Iowa. .LONG TERM...(Sunday through Friday) Issued at 321 PM CDT Fri Jul 9 2021 The next chance for organized thunderstorms development appears to be Tuesday night but the models have slowed the arrival of an upper level disturbance moving through the nrn Plains by perhaps 6 hours. This disturbance would present the best thunderstorm chances Tuesday evening and overnight across SD and nrn Nebraska. Winds aloft at h500mb-300mb increase to 30 to 50kts, dew points rise into the lower 60s and the GFS suggested precipitable water around 1 inch ahead of the storms. Chance POPs are in place for this system with the best rain chance across nrn Nebraska. Otherwise, the forecast is dry except for isolated thunderstorm chances. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1254 AM CDT Sat Jul 10 2021 Scattered thunderstorms will continue to cross the area overnight. Strong gusty winds are possible near and in the storms. Otherwise VFR should rule most areas but some MVFR is possible across portions of north central Nebraska. Winds will be gusty from the north the rest of tonight and into Saturday. Some gusts of 25 kts or so will be possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Jul 9, 3:18 PM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Fri Jul 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-102030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Fri Jul 9 2021 /218 PM MDT Fri Jul 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms will develop in the Panhandle late this afternoon and track southeast into western and north central Nebraska this evening into the overnight. Some storms may be severe with very large hail (3 inches in diameter or greater), damaging winds (greater than 75 mph), and localized heavy rainfall (1-2 inches). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible Saturday, but the threat for severe storms is low. An active pattern is expected Tuesday night through Thursday with a threat for thunderstorms each day. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the evening hours. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 9, 11:21 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
1021 PM MDT Fri Jul 9 2021
NEZ004-094-100500-
Sheridan NE-Western Cherry NE-
1021 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 1100 PM MDT...
At 1021 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Merriman to 19 miles south of
Gordon. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Gordon, Rushville, Cody, Merriman, Medicine Lake, Clinton, Eli, Big
Hill, Billys Lake, Lone Butte, Irwin, Intersection of Highway 61 and
Survey Valley Road, Rock Hill, Hoover Lake, Cody Lake, Indian Hill,
Highway 61 crossing the Snake River, Morgan Lake, Highway 27 crossing
the Niobrara River and Intersection of Highway 20 and Irwin Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4300 10119 4215 10164 4240 10222 4249 10212
4263 10259 4300 10223
TIME...MOT...LOC 0421Z 271DEG 30KT 4291 10191 4254 10209
SnivelyLocal storm report, Jul 9, 11:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST ELLSWORTH 42.06N 102.29W
07/09/2021 E70 MPH SHERIDAN NE CO-OP OBSERVER
ESTIMATED AT LEAST 70 MPH WINDS... TREES BENT OVER AND
LOST POWER
&&
SNIVELYLocal storm report, Jul 10, 12:13 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
07/09/2021 M69 MPH GARDEN NE PARK/FOREST SRVC
&&
BTAYLORLocal storm report, Jul 10, 12:51 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1251 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND GST 17 SSE WHITMAN 41.82N 101.41W
07/10/2021 M66 MPH HOOKER NE MESONET
&&
SNIVELYLocal storm report, Jul 10, 1:17 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
117 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
07/09/2021 LINCOLN NE PUBLIC
ROOF DAMAGE IN TOWN. PICTURE PROVIDED VIA SOCIAL MEDIA
&&
SNIVELYSpecial weather statement, Jul 10, 1:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Sat Jul 10 2021
NEZ038-059-100700-
Custer NE-Lincoln NE-
120 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Etna, Jeffrey Canyon State Wildlife Management Area,
Birdwood and Vroman.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Nebraska.
LAT...LON 4104 10091 4127 10093 4114 10010 4104 10013
4104 10023 4087 10023
TIME...MOT...LOC 0620Z 289DEG 37KT 4113 10073
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 44 min |
| Jul 9, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 45 min |
| Jul 9, 7:49 PM CDT | Special Weather Statement | LBF | Blaine | 26 min |
| Jul 9, 8:06 PM CDT | Special Weather Statement | LBF | McPherson | 24 min |
| Jul 9, 8:11 PM CDT | Special Weather Statement | LBF | Loup | 34 min |
| Jul 9, 8:30 PM CDT | Special Weather Statement | LBF | Loup | 45 min |
| Jul 9, 8:31 PM CDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jul 9, 8:45 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| Jul 9, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jul 9, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Jul 9, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 9, 9:04 PM CDT | Special Weather Statement | LBF | Holt | 41 min |
| Jul 9, 9:08 PM CDT | Special Weather Statement | LBF | Wheeler | 52 min |
| Jul 9, 9:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Jul 9, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Jul 9, 9:39 PM CDT | Special Weather Statement | LBF | Holt | 36 min |
| Jul 9, 9:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jul 9, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jul 9, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Jul 9, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Sheridan | 55 min |
| Jul 9, 11:21 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 9, 11:53 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Hooker, Keith and 3 more | 67 min |
| Jul 9, 11:57 PM CDT | Tornado Warning | LBF | Arthur, Grant, Hooker, McPherson | 33 min |
| Jul 10, 12:45 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Hooker, Lincoln, Logan, McPherson and 1 more | 60 min |
| Jul 10, 1:42 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Jul 10, 2:18 AM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 10, 2:22 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.